Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2018, 2:16 AM CDT for Lincoln County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2018, 2:16 AM CDT (07:16 UTC)
- Expired
- May 3, 2018, 2:45 AM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:22 AM CDT | TSTM WND DMG | 4 Ne Troy, MO | DELAYED REPORT OF LARGE TREES DAMAGED AT THE ENTRANCE OF CUIVRE RIVER STATE PARK. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
546
WUUS53 KLSX 030716
SVRLSX
MOC113-030745-
/O.NEW.KLSX.SV.W.0017.180503T0716Z-180503T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
216 AM CDT THU MAY 3 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Lincoln County in east central Missouri...
* Until 245 AM CDT.
* At 216 AM CDT, a severe thunderstorm was located over Troy, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Troy, Moscow Mills, Winfield, Fountain N' Lakes, Old Monroe, Foley
and Cave.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3919 9072 3907 9070 3905 9071 3900 9068
3894 9067 3892 9104 3901 9109
TIME...MOT...LOC 0716Z 250DEG 39KT 3898 9101
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Carney2 follow-up statements
469
WWUS53 KLSX 030734
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
234 AM CDT THU MAY 3 2018
MOC113-030745-
/O.CON.KLSX.SV.W.0017.000000T0000Z-180503T0745Z/
Lincoln MO-
234 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
At 234 AM CDT, a severe thunderstorm was located over Fountain N'
Lakes, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Moscow Mills, Winfield, Fountain N' Lakes, Old Monroe and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3907 9070 3905 9071 3900 9068 3894 9067
3893 9091 3904 9092 3913 9071
TIME...MOT...LOC 0734Z 266DEG 26KT 3898 9086
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Carney515
WWUS53 KLSX 030742
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
242 AM CDT THU MAY 3 2018
MOC113-030752-
/O.EXP.KLSX.SV.W.0017.000000T0000Z-180503T0745Z/
Lincoln MO-
242 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 245 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3907 9070 3905 9071 3900 9068 3894 9067
3893 9091 3904 9092 3913 9071
TIME...MOT...LOC 0742Z 269DEG 31KT 3897 9077
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:58 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 3, 12:58 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1258 AM CDT Thu May 3 2018 .UPDATE... Issued at 947 PM CDT Wed May 2 2018 Convective activity that developed late this afternoon and early this evening over the Plains has maintained its strength well for the sections that have pushed into west-central MO, with a full fledged QLCS ongoing there, but has weakened substantially for the segment moving thru northern MO. It is the segment in west- central MO that has the greatest concern for our region overnight, with 0-6km and 0-3km bulk shear vectors oriented nearly normal to the orientation of the line and enough instability should be attained thru late tonight to maintain a severe threat, if not a tornado threat, for sections of central MO and possibly further east. At the very least, high PoPs are expected to progress eastward overnight for the entire area at some point for showers and thunderstorms. Temperatures, outside of rain, will not cool much with clouds and a stout southerly flow, with dewpoints in the mid to upper 60s, and min temps from the mid 60s to around 70 are expected. TES && .SHORT TERM... (Through Late Thursday Afternoon) Issued at 323 PM CDT Wed May 2 2018 Forecast issues in the short term are related to timing and evolution with overnight convection. For tonight, a cluster of shower and thunderstorms over southwest Kansas is projected by a number of convective allowing models to grow upscale around sunset toward the Kansas and Nebraska line. The line of strong to severe thunderstorms will then move across Kansas and move into the western part of the forecast area around midnight. The line of strong to severe thunderstorms will encounter an environment of 1000 to 2000J/Kg of CAPE. There will also be ample shear of around 50 knots and mid level lapse rates of 7 to 8 C/km ahead of the line overnight. After entering the forecast area between 03z to 05z, the line will likely move into the St. Louis metro area in the 07z to 09z timeframe. The line will exit the entire forecast area by 11z. The main hazards associated with the line will be damaging winds and large hail, but an isolated tornado can not be ruled out. Low temperatures tonight will be in the upper 60s across the area. For Thursday, the forecast area will see another round of showers and thunderstorms. A quasi stationary front will be located over northwest Missouri and northeast Kansas during the day. A warm front north of the forecast area along with the cold front still being to the west will leave the area in the warm sector. A combination of warm air advection and weak moisture advection over the area will lead to more scattered coverage on Thursday. High temperatures will range from the upper 70s to lower 80s across the area. Kelly .LONG TERM... (Thursday Night through Next Wednesday) Issued at 323 PM CDT Wed May 2 2018 Few minor things to address in the long term. Otherwise, most times will be dry with lower dewpoints and near to above normal temps. An upper level trough and surface low will move into the Great Lakes early Friday morning. Behind the system, the initial south-to-west shift in 700mb mean flow will effectively draw down deep layer moisture. The corridor of 1-2 inch PWATs is then suppressed eastward. Remnant low level moisture will be in play early Friday morning as the surface cold front lags behind. The front finally pushes through and to the southeast during the mid-morning timeframe. A few showers linger into early Friday morning, but not expecting precip of any real consequence. There is some question Friday afternoon into Saturday with regard to the northern extent of cloud cover. There is some signal that a weak surface disturbance develops just east of and upper level shortwave, riding along the boundary through S Missouri/Illinois. The NAM seems to be more pronounced with the shortwave and the slowest with the southward progress of the boundary, holding it a bit further north. This would result in higher residual moisture over the southern sections of the forecast area. Most solutions remain more progressive with dry air and clearing skies from north to south late Friday morning into Saturday. NE Missouri and W Illinois are more likely to see clearing sooner than the rest of the area. Temperatures in the mid-70s to around 80 and dewpoints around 50 should make for a pleasant end to the week/start to the weekend. Troughing develops over the Eastern CONUS through the later half of the weekend with NW flow aloft. A cold front approaches the region Sunday afternoon with a weak embedded disturbance dropping southeast on the western side of the trough. Not a lot of moisture is associated with the front. Timing could be key with afternoon surface heating. Enough moisture and lift along the front could produce scattered showers and thunderstorms. Expect it to be a quick hit with cooler air briefly ushering in for the beginning of next week. By cooler, this means temps in the low 70s Monday, rebounding back into the mid-70s by Tuesday. Maples && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1258 AM CDT Thu May 3 2018 Current round of thunderstorms in the form of a line extending from UIN-COU and should reach STL metro sites by 08/09z. It is possible this could be further extended in time in STL metro by additional TSRA moving NE from eastern OK. It gets more vague from here, but looks like another round of TSRA will develop to our west this morning and move in during the morning and midday hours affecting all TAF sites for 2-3 hours when it does. Yet another round of SHRA/TSRA is possible heading into Thursday night. For the most part, CIGs will be VFR but can't rule out a period of sub-VFR in TSRA or immediately following, and this goes also with VSBYs. Otherwise, look for a steady S-SW flow, mainly between 10-15kts with stronger winds near TSRA. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 2, 3:50 PM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 PM CDT Wed May 2 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 350 PM CDT Wed May 2 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are expected to push through the area overnight and into early Thursday morning. Some of the storms may be strong to severe, especially over central and northeast Missouri, as well as west-central Illinois. The main threats will be damaging wind and large hail. The threat for tornadoes is limited, but an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered strong to severe thunderstorms may redevelop Thursday afternoon. Main threats with these storms include damaging wind and large hail. The threat for tornadoes remains limited. A broken line of thunderstorms may develop along a cold front Sunday afternoon. Storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Maples
In the hours before
Special weather statement, May 2, 11:44 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
1144 PM CDT WED MAY 2 2018
MOZ047-030530-
Moniteau MO-
1144 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 1230 AM
CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Otterville to 6 miles north of Stover.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
California, Tipton, Jamestown, Clarksburg, High Point, McGirk,
Easley, Lupus, Kliever, Sandy Hook, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3868 9262 3892 9250 3891 9248
3888 9248 3883 9244 3881 9238 3878 9239
3877 9241 3873 9239 3843 9249 3843 9262
3860 9284
TIME...MOT...LOC 0444Z 253DEG 34KT 3873 9305 3853 9301
GlassSpecial weather statement, May 3, 12:31 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service St Louis MO
1231 AM CDT THU MAY 3 2018
MOZ041-047-048-050-030615-
Moniteau MO-Cole MO-Boone MO-Callaway MO-
1231 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLE...BOONE...CALLAWAY AND
MONITEAU COUNTIES UNTIL 115 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hallsville to near Eldon. Movement was
east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Columbia, Jefferson City, Fulton, California, Centralia, Ashland,
Holts Summit, Columbia Regional Airport, Wardsville, Hallsville, St.
Martins, Auxvasse, Taos, Russellville, New Bloomfield, Jamestown,
Lake Mykee Town, Centertown, St. Thomas and Murry.
This includes Interstate 70 in Missouri between exits 121 and 155.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site, and
Jefferson Landing Historic Site.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3920 9235 3920 9211 3906 9211 3906 9166
3864 9189 3855 9203 3849 9201 3847 9204
3846 9211 3848 9215 3847 9217 3840 9212
3838 9218 3834 9220 3832 9225 3834 9229
3834 9241 3843 9241 3843 9262 3850 9271
TIME...MOT...LOC 0531Z 271DEG 26KT 3908 9221 3841 9258
TillySpecial weather statement, May 3, 12:39 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT THU MAY 3 2018
ILZ095-096-030630-
Brown IL-Adams IL-
1239 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS AND NORTHERN BROWN
COUNTIES UNTIL 130 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mendon, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Quincy, Quincy Regional Airport, Mount Sterling, Camp Point, Mendon,
Clayton, Golden, Ursa, Coatsburg, Mound Station, Columbus, Ripley, La
Prairie, Paloma, Fowler, Coopertown and Chatton.
This includes Interstate 172 between exits 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
west central Illinois.
LAT...LON 4011 9091 4010 9070 4009 9070 4008 9067
4005 9068 4002 9063 4003 9061 4001 9062
4000 9060 3998 9061 3998 9058 3994 9057
3993 9136 4010 9140 4019 9092
TIME...MOT...LOC 0539Z 260DEG 35KT 4003 9129
CarneySpecial weather statement, May 3, 1:03 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
103 AM CDT THU MAY 3 2018
MOZ036-042-051-052-030645-
Montgomery MO-Pike MO-Audrain MO-Lincoln MO-
103 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY IN
EAST CENTRAL MISSOURI...EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND SOUTHWESTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 145 AM CDT...
At 103 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mexico, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mexico, Bowling Green, Vandalia, Wellsville, Davis, Eolia, Laddonia,
Farber, Martinsburg, Curryville, Tarrants, Buell, New Hartford,
Silex, Middletown, Rush Hill, Benton City, Whiteside, Vandiver and
Edgewood.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central, northeastern and east central Missouri.
LAT...LON 3932 9154 3932 9144 3934 9144 3939 9105
3904 9099 3903 9164 3906 9164 3906 9194
3926 9199
TIME...MOT...LOC 0603Z 267DEG 35KT 3914 9183
CarneySpecial weather statement, May 3, 1:53 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service St Louis MO
153 AM CDT THU MAY 3 2018
ILZ097-098-MOZ036-051-052-060-030745-
Calhoun IL-Pike IL-Montgomery MO-Pike MO-Lincoln MO-Warren MO-
153 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
LINCOLN...NORTHEASTERN MONTGOMERY...NORTHEASTERN WARREN COUNTIES IN
EAST CENTRAL MISSOURI AND SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 245 AM CDT...
At 152 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tarrants to 6 miles east of New Hartford to
near Bellflower. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Troy, Warrenton, Bowling Green, Louisiana, Wright City, Elsberry,
Moscow Mills, Winfield, Davis, Hardin, Pleasant Hill, Jonesburg, Hawk
Point, Eolia, Clarksville, Bellflower, Fountain N' Lakes, Chain of
Rocks, Tarrants and Belleview.
This includes Interstate 70 in Missouri between exits 179 and 183.
This also includes Cuivre River State Park.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern and west central Illinois...and northeastern and east
central Missouri.
LAT...LON 3946 9061 3935 9062 3920 9059 3893 9067
3891 9072 3893 9073 3892 9079 3887 9082
3889 9095 3883 9096 3886 9142 3922 9125
3941 9126
TIME...MOT...LOC 0652Z 270DEG 36KT 3934 9117 3923 9116 3895 9128
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:44 PM CDT | Special Weather Statement | LSX | Moniteau | 46 min |
| May 3, 12:31 AM CDT | Special Weather Statement | LSX | Boone, Callaway, Cole, Moniteau | 44 min |
| May 3, 1:03 AM CDT | Special Weather Statement | LSX | Audrain, Pike | 42 min |
| May 3, 1:10 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike, Ralls | 50 min |
| May 3, 1:53 AM CDT | Special Weather Statement | LSX | Lincoln, Pike | 52 min |
| May 3, 3:43 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 47 min |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Lewis | 21 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Marion | 20 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Marion | 19 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Marion | 23 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Ralls | 21 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Pike | 23 days |
| May 3, 11:40 AM CDT | River Flood Warning | LSX | Pike | 24 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.